Sankhya: The Indian Journal of Statistics
1994, Volume 56, Series B, Pt. 1, pp. 67--75
IDENTITIES FOR ORDER STATISTICS FROM NON-INDEPENDENT NON-IDENTICAL VARIABLES
K. BALASUBRAMANIAN, Indian Statistical Institute
N. BALAKRISHNAN, McMaster University
H. J. MALIK, University of Guelph
SUMMARY. In this paper we establish identities satisfied by order statistics from non-independent non-identical variables through operator methods based on difference and differential operators. In addition to extending many known results for the i.i.d. case, we use this approach to derive new identities satisfied by order statistics in the general case.
AMS (1980) subject classification. 62G30.
Key words and phrases. Order statistics, identities, difference and differential operators, indicator of sets.
Full Paper (PDF)
This article in mathematical reviews.